ArticleBMC geriatrics2020
Suspected Aripiprazole-induced neutropenia in a geriatric patient: a case report.
Article in BMC geriatrics, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed, 4 citations in OpenAlex.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundAripiprazole, a third-generation antipsychotic medication, has been used to treat a range of psychiatric disorders. According to the U.S. Food and Drug Administration's prescribing information, the most common adverse reactions in adult patients in clinical trials (≥10%) were nausea, vomiting, constipation, headache, dizziness, akathisia, anxiety, and insomnia. While hematological adverse effects may occur with aripiprazole, there is very limited information in the published literature on such adverse outcomes. CASE PRESENTATION: A 68-year-old Caucasian male with treatment resistant depression was hospitalized for suicidal ideation. The patient developed neutropenia after aripiprazole was introduced as an augmentation agent. The neutropenia was reversible with discontinuation of the medication.
conclusionsTo our knowledge, we describe the first case report of suspected neutropenia-induced by aripiprazole use in a geriatric patient. While hematological adverse reactions are rare, we recommend adding CBC to the standard adverse systemic reaction monitoring of antipsychotic medications, particularly among the elderly.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.